Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 7, 2011, 10:17 AM CST for Monroe County, Mississippi. It took effect at Mar 9, 2011, 2:48 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 10:17 AM CST (16:17 UTC)
- In effect from
- Mar 9, 2011, 2:48 PM CST
- Expired
- Mar 10, 2011, 7:01 AM CST
- In force
- 16 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 14.66 ft at Mar 9, 2011, 5:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 7, 6:00 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 7, 6:00 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 600 AM CST MON MAR 7 2011 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 433 AM CST MON MAR 7 2011/ DISCUSSION... SURFACE HIGH PRESSURE CENTERED OVER THE OHIO VALLEY THIS MORNING EXTENDS ACROSS THE MID SOUTH ALONG WITH SHORTWAVE RIDGING. THIS HAS HELPED TO LOCK IN LOW LEVEL MOISTURE BELOW A RATHER STOUT LOW LEVEL SUBSIDENCE INVERSION BASED AROUND 3KFT...AS OBSERVED FROM REGIONAL SOUNDING ANALYSIS. LIGHT EASTERLY WINDS WILL CONTINUE TO REINFORCE THE LOW LEVEL MOISTURE AND SUBSEQUENT LOW LEVEL STRATUS THIS MORNING. WINDS SHOULD EVENTUALLY VEER TO THE SOUTHEAST LATER TODAY WHICH MAY HELP TO INCREASE MIXING AND ERODE THE STRATUS LATER THIS AFTERNOON OVER SOUTHERN AND WESTERN SECTIONS OF THE MID SOUTH. CONFIDENCE IN TIMING AND AREAL EXTENT OF WHERE LOW LEVEL STRATUS WILL MIX OUT THIS AFTERNOON IS STILL LOWER THAN DESIRED. FOR NOW WILL KEEP MOSTLY CLOUDY SKY WORDING THIS MORNING AREAWIDE THEN GO PARTLY CLOUDY ACROSS SOUTHERN AND WESTERN SECTIONS AND MOSTLY CLOUDY NORTH AND EAST. IN AREAS WHERE LOW LEVEL STRATUS BREAKS UP...STILL EXPECT WIDESPREAD MID AND HIGH CLOUDS TO PERSIST. THE LOW CLOUDS SHOULD HOLD TEMPERATURES BACK BELOW LATEST GUIDANCE NUMBERS...ESPECIALLY IN NORTHERN AND EASTERN SECTIONS. THEREFORE...CUT NUMBERS FOR HIGH TEMPERATURES THIS AFTERNOON WITH MID 40S NORTHEAST TO MID 50S SOUTHWEST. DRY WEATHER WILL CONTINUE AREAWIDE THROUGH THIS AFTERNOON. A LOW AMPLITUDE MID LEVEL SHORTWAVE TROUGH EVIDENT ON WATER VAPOR THIS MORNING OVER CALIFORNIA WILL MOVE QUICKLY EAST TODAY AND BE POSITIONED IN THE VICINITY OF THE WESTERN HIGH PLAINS TONIGHT. THIS SHORTWAVE FEATURE WILL INDUCE SURFACE LOW PRESSURE OVER WESTERN OKLAHOMA BY EARLY TUESDAY MORNING. DEEPER MOISTURE FROM THE WESTERN GULF OF MEXICO WILL BEGIN TO SURGE NORTHWARD INTO THE ARKLATEX LATER THIS EVENING AHEAD OF THIS APPROACHING SHORTWAVE AND EVENTUALLY SPREAD INTO WESTERN PORTIONS OF THE MID SOUTH BY EARLY TUESDAY MORNING. ISENTROPIC ASCENT WILL INCREASE TO THE NORTH OF A DEVELOPING WARM FRONT THAT WILL EXTEND ACROSS THE ARKLATEX INTO THE LOWER MISSISSIPPI VALLEY AS A LOW LEVEL JET STRENGTHENS ACROSS THE AREA. LOW LEVEL SOUTHERLY WINDS ASSOCIATED WITH THE LOW LEVEL JET STREAK WILL STRENGTHEN AND SPREAD EAST ACROSS THE MID SOUTH THROUGH TUESDAY. THIS WILL HELP TO INITIATE SHOWERS AND THUNDERSTORMS WEST OF THE MISSISSIPPI LATE TONIGHT WHICH WILL SPREAD EASTWARD ACROSS THE ENTIRE AREA THROUGH THE DAY AS COVERAGE AND INTENSITY OF CONVECTION INCREASES MARKEDLY. WIDESPREAD SHOWERS AND ELEVATED THUNDERSTORMS SHOULD BE ONGOING ACROSS MUCH OF THE MID SOUTH TUESDAY AFTERNOON AND EVENING. THIS CONVECTION SHOULD BE ROOTED IN A DEEPLY MOIST ENVIRONMENT WITH PRECIPITABLE WATER VALUES INCREASING TO 2 STANDARD DEVIATIONS ABOVE AVERAGE. THEREFORE...HEAVY RAINFALL IS AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING ESPECIALLY IN LOCATIONS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. CONSIDERING THAT FLASH FLOOD GUIDANCE REMAINS LOW AND AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE...WILL LIKELY NEED A FLOOD WATCH IN LATER FORECASTS. THE THREAT FOR SEVERE WEATHER APPEARS LIMITED DURING MUCH OF THE OVERNIGHT HOURS TUESDAY NIGHT AS CONVECTION SHOULD REMAIN ELEVATED ABOVE SURFACE WARM FRONT TO OUR SOUTH...BUT CANNOT COMPLETELY RULE OUT A STRONG STORM WITH GUSTY WINDS AND SMALL HAIL. ELEVATED CONVECTION SHOULD TAPER OFF AFTER MIDNIGHT FROM SOUTH TO NORTH AS THE LOW LEVEL JET LIFTS NORTHWARD. AS THE MID LEVEL SHORTWAVE MOVES EAST LATE TUESDAY NIGHT AND BECOMES INCREASINGLY NEGATIVELY TILTED...THE DEVELOPING SURFACE LOW SHOULD STRENGTHEN AND LIFT NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY BY EARLY WEDNESDAY MORNING. AS THIS OCCURS...EXPECT THE SURFACE WARM FRONT TO ADVANCE NORTHWARD TO AT LEAST THE INTERSTATE 40 CORRIDOR AROUND SUNRISE. ALONG AND SOUTH OF INTERSTATE 40...EXPECT THE AIRMASS TO QUICKLY RECOVER AND BECOME INCREASINGLY UNSTABLE. ADDITIONAL CONVECTION THAT SHOULD ERUPT OVER THE WARM SECTOR IN THE VICINITY OF THE ARKLATEX ALONG THE ADVANCING COLD FRONT TUESDAY NIGHT WILL MAKE A MOVE TOWARD THE MID SOUTH BY WEDNESDAY MORNING IN THE FORM OF A QUASI LINEAR CONVECTIVE SYSTEM (QLCS)/SQUALL LINE. THIS LINE OF STORMS COULD POSE A SEVERE WEATHER THREAT EARLY WEDNESDAY MORNING ALONG AND SOUTH OF INTERSTATE 40 AND ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS WILL BE ACROSS THE DEVELOPING WARM SECTOR SOUTH OF THE WARM FRONT WHERE MUCAPES MAY RANGE FROM 500-1000J/KG...MID LEVEL LAPSE RATES EXCEED 6.5C/KM...AND DEEP LAYER SHEAR EXCEEDS 65 KTS. IN ADDITION...0-1KM SRH WILL EXCEED 250M2/S2 AS WELL ACROSS THE PRE FRONTAL WARM SECTOR. THERE STILL IS SOME DISAGREEMENT AMONG THE MODEL GUIDANCE WITH THE NORTHWARD ADVANCEMENT/TIMING OF MOIST UNSTABLE AIRMASS. THEREFORE BEST ASSESSMENT AT THIS TIME IS THAT A FEW STORMS MAY BE SEVERE WEDNESDAY MORNING FROM MEMPHIS POINTS SOUTH AND WEST WITH DAMAGING WINDS BEING THE PRIMARY THREAT WITH A SECONDARY THREAT FOR ISOLATED TORNADOES. ONCE AGAIN...THIS WILL BE HIGHLY DEPENDENT UPON HOW FAR NORTH THE WARM FRONT ADVANCES. THE CONVECTIVE LINE SHOULD CONTINUE TO MOVE EAST OF THE MISSISSIPPI RIVER FOR WEDNESDAY AFTERNOON AND SHOULD GROW UPSCALE AS SURFACE BASED INSTABILITY INCREASES SOUTH OF THE WARM FRONT WHICH SHOULD INCLUDE AREAS ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF THE MISSISSIPPI RIVER INCLUDING PORTIONS OF SOUTHERN WEST TENNESSEE AND NORTHEAST MISSISSIPPI. A CONTINUED THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES MAY EXIST PRIOR TO THE PASSAGE OF THE COLD FRONT. THE FRONT SHOULD SWEEP EAST OF THE AREA BY WEDNESDAY NIGHT WITH ONLY A SLIGHT CHANCE FOR LINGER LIGHT RAIN SHOWERS ACROSS PORTIONS OF WEST TENNESSEE DURING THE EVENING HOURS. OTHERWISE EXPECT HIGH PRESSURE TO BUILD WITH A RETURN TO DRY WEATHER AND NEAR TO BELOW AVERAGE TEMPERATURES THROUGH THE END OF THE WEEK. HIGH PRESSURE WILL MOVE EAST BY NEXT WEEKEND WITH A RETURN TO SOUTHERLY FLOW AND WARMER TEMPERATURES. NO RAIN IS EXPECTED THROUGH NEXT WEEKEND AS A WEAK FRONT APPROACHES THE AREA ON SATURDAY BUT STALLS TO THE NORTH. THE NEXT CHANCES FOR ANY PRECIPITATION IN THE EXTENDED PERIOD SHOULD HOLD OFF UNTIL EARLY NEXT WEEK AS ANOTHER STORM SYSTEM APPROACHES FROM THE WEST. TEMPERATURES WILL REMAIN ABOVE NORMAL FROM NEXT WEEKEND ONWARD INTO EARLY NEXT WEEK. JLH && .AVIATION... 12Z TAF CYCLE CEILINGS CONTINUE TO REMAIN A CHALLENGE THIS MORNING AS 11-3.9 MICRON SATELLITE TRENDS SHOW LOW LEVEL MOISTURE TRAPPED BELOW A SUBSIDENCE INVERSION RETROGRADING WEST...COURTESY OF LIGHT EASTERLY FLOW AT THE SURFACE. THIS IS RESULTING IN PERSISTENT MVFR CONDITIONS /CEILINGS BETWEEN 1500 TO 2500FT/ ACROSS THE AREA THIS MORNING. THE ONLY EXCEPTION AS OF 12Z...IS AT MKL WHERE VFR CONDITIONS PERSIST UP INTO PORTIONS OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI. AT THE SAME TIME MID/HIGH LEVEL CLOUDS ARE OBSCURING SOME OF THE LOW CLOUDS ON SATELLITE. NONETHELESS...SHORT TERM TRENDS SUGGEST MVFR CONDITIONS MAY PERSIST UNTIL LATE AFTERNOON/EARLY EVENING. VFR CONDITIONS ARE EXPECTED TO RETURN THEREAFTER THROUGHOUT THE REMAINDER OF THE PERIOD. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 53 43 61 58 / 0 10 80 100 MKL 49 39 61 55 / 0 10 60 100 JBR 51 41 57 53 / 0 20 90 100 TUP 54 40 63 57 / 0 10 50 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 7, 10:17 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1017 AM CST MON MAR 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081830- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1017 AM CST MON MAR 7 2011 .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH LATE TUESDAY NIGHT INTO EARLY WEDNESDAY...MAINLY ALONG AND NORTH OF INTERSTATE 40. THE PRIMARY THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH ALTHOUGH AN AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE STILL REMAINS SOME UNCERTAINTY WITH RESPECT TO THE OVERALL SEVERE POTENTIAL AND AREAS IMPACTED. THEREFORE ADJUSTMENTS TO THIS FORECAST MAY BE NEEDED. WEDNESDAY AFTERNOON...THE THREAT WILL SHIFT EAST TO INCLUDE THE REMAINDER OF SOUTHERN WEST TENNESSEE ALONG AND SOUTH OF INTERSTATE 40 AND NORTHEAST MISSISSIPPI. STORMS SHOULD NOT BE SEVERE BUT A FEW STRONG STORMS WILL REMAIN POSSIBLE. IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. BETWEEN 1 TO 3 INCHES OF RAINFALL IS EXPECTED WITH LOCALIZED HIGHER AMOUNTS. RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL AND SOIL ACROSS MUCH OF THE AREA IS ALREADY SATURATED. A FLOOD WATCH WILL LIKELY BECOME NECESSARY IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BECOME NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY NIGHT INTO WEDNESDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 10:17 AM CST | River Flood Warning | MEG | Monroe | 69 hr |
| Mar 7, 10:17 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 7 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.